Alert archive / South Carolina / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 92, NWS Wilmington, NC

June 3, 2000Darlington County, Marlboro County, South Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Jun 3, 2000, 10:53 PM EDT for Darlington County, Marlboro County, South Carolina. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 3, 2000, 10:53 PM EDT (02:53 UTC)
Expired
Jun 4, 2000, 12:00 AM EDT
In force
67 min
Issued by
NWS Wilmington, NC
Area
Whole counties

Counties Darlington County, SC, Marlboro County, SC

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 2.9 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2000-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1285 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2000-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1285 J/kg
Mixed-layer CIN
-126 J/kg
Mixed-layer LCL
1667 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KILM 040253
SVRILM
SCC031-069-040400-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
1053 PM EDT SAT JUN 3 2000

THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DARLINGTON COUNTY IN NORTHEAST SOUTH CAROLINA
  SOUTH CENTRAL MARLBORO COUNTY IN NORTHEAST SOUTH CAROLINA

* UNTIL MIDNIGHT EDT

* AT 1053 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL 4 MILES SOUTHEAST OF LAMAR...OR
  ABOUT 13 MILES SOUTHWEST OF DARLINGTON...MOVING NORTHEAST AT 10
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR
  HARTSVILLE AT 1115 PM EDT
  AUBURN AT 1135 PM EDT
  DARLINGTON AT 1140 PM EDT

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN WILMINGTON NC.

$$

CRM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 9:29 PM EDT, 1 hour 24 minutes earlier.

Area forecast discussion, Jun 3, 9:29 PM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
929 PM EDT SAT JUN 3 2000

SFC FRONT DRAPED ACROSS THE CWA ATTM PROVIDING THE FOCUS FOR
SCATTERED TO NUMEROUS STORMS. SFC LOW CURRENTLY SW OF FLO CONTINUES
TO MOVE SW AS INDICATED BY LAST SEVERAL HOURS OF MSAS ANALYSES. 18Z
MESOETA INDICATES SOME H5 SUPPORT FOR CONVECTION TO CONTINUE
OVERNIGHT. WILL ADJUST POPS AS NEEDED BASED ON COVERAGE AT ISSUANCE.
MIN TEMPS LOOK OK BASED ON A QUICK GLANCE AT 01Z DEWPOINTS.

CWF: EXPECTED WIND SHIFT OVERNIGHT INDICATED IN ONGOING FCST. WILL
TWEAK AS NEEDED BASED ON LATEST POSITION OF FRONT.

.ILM...NONE.

MORGAN

In the hours before

Local storm report, Jun 3, 7:50 PM EDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
750 PM EDT SAT JUN 3 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0655 PM    5 SW GARLAND              NC   WIND DAMAGE
06/03/00   BLADEN                         TREES DOWN AT INTERSECTION
                                          OF ROUTE 701 AND 210

0740 PM    LUMBERTON                 NC   .75 INCH HAIL
06/03/00   ROBESON                        SPOTTER REPORTED DIME
                                          SIZE HAIL ON SE SIDE
                                          AT LONG BRANCH COUNTRY STORE

NNNN
Local storm report, Jun 3, 8:44 PM EDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
843 PM EDT FRI JUN 02 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0655 PM    5 SW GARLAND              NC   WIND DAMAGE
06/03/00   BLADEN                         EMC REPORTED STRUCTURE
                                          DAMAGE TO A HORSE BARN AND
                                          SEVERAL TREES DOWN. ALSO
                                          NOTED DAMAGE TO GARDENS
                                          ...LIKELY A RESULT OF
                                          OF LARGE HAIL.

NNNN
CRM
Local storm report, Jun 3, 8:55 PM EDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
855 PM EDT FRI JUN 02 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0840 PM    BLADENBORO                NC   .75 INCH HAIL
06/03/00   BLADEN                         EMC REPORTED DIME SIZE
                                          HAIL.

NNNN
CRM
Local storm report, Jun 3, 9:18 PM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NORTH CAROLINA
918 PM EDT FRI JUN 02 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0745 PM    BOLTON                    NC   .75 INCH HAIL
06/03/00   COLUMBUS                       BOLTON

0805 PM    WHITEVILLE                NC   WIND DAMAGE
06/03/00   COLUMBUS                       TREES DOWN WEST SIDE TOWN

0830 PM    TABOR CITY                NC   WIND DAMAGE
06/03/00   COLUMBUS                       TREES DOWN ACROSS POWER
                                          LINES

0900 PM    EVERGREEN                 NC   .88 INCH HAIL
06/03/00   COLUMBUS
Local storm report, Jun 3, 10:02 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NORTH CAROLINA
1002 PM EDT FRI JUN 02 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0925 PM    BARNESVILLE               NC   .5 INCH HAIL
06/03/00   ROBESON

0945 PM    BARNESVILLE               NC   1.75 INCH HAIL
06/03/00   ROBESON
 
Local storm report, Jun 3, 10:34 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NORTH CAROLINA
1033 PM EDT FRI JUN 02 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY \LOCATION....

1010 PM    GREEN SEA                 SC   .88 INCH HAIL
06/03/00   HORRY                          5 MILES WEST OF GREEN SEA
                                          NICKLE SIZE HAIL

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 8:43 PM EDTSevere Thunderstorm WarningILMDarlington47 min
Jun 3, 9:02 PM EDTSevere Thunderstorm WarningILMDillon58 min
Jun 3, 9:53 PM EDTSevere Thunderstorm WarningILMFlorence, Marion67 min
Jun 4, 3:03 PM EDTSevere Thunderstorm WarningILMWilliamsburg42 min
Jun 4, 3:44 PM EDTSevere Thunderstorm WarningILMHorry46 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.